\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Bending-torsion moments in thin multi-structures in the context of nonlinear elasticity

  • * Corresponding author

    * Corresponding author 
Abstract Full Text(HTML) Figure(1) Related Papers Cited by
  • Here, we address a dimension-reduction problem in the context of nonlinear elasticity where the applied external surface forces induce bending-torsion moments. The underlying body is a multi-structure in $\mathbb{R}^3$ consisting of a thin tube-shaped domain placed upon a thin plate-shaped domain. The problem involves two small parameters, the radius of the cross-section of the tube-shaped domain and the thickness of the plate-shaped domain. We characterize the different limit models, including the limit junction condition, in the membrane-string regime according to the ratio between these two parameters as they converge to zero.

    Mathematics Subject Classification: Primary: 49J45, 74B20, 74K30.

    Citation:

    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  ε - reference configuration

  • [1] E. AcerbiG. Buttazzo and D. Percivale, A variational definition of the strain energy for an elastic string, J. Elasticity, 25 (1991), 137-148.  doi: 10.1007/BF00042462.
    [2] E. Acerbi and N. Fusco, Semicontinuity problems in the calculus of variations, Arch. Rational Mech. Anal., 86 (1984), 125-145.  doi: 10.1007/BF00275731.
    [3] J.-F. BabadjianE. Zappale and H. Zorgati, Dimensional reduction for energies with linear growth involving the bending moment, J. Math. Pures Appl., 90 (2008), 520-549.  doi: 10.1016/j.matpur.2008.07.003.
    [4] D. Blanchard and G. Griso, Junction between a plate and a rod of comparable thickness in nonlinear elasticity, J. Elasticity, 112 (2013), 79-109.  doi: 10.1007/s10659-012-9401-6.
    [5] M. Bocea and I. Fonseca, A Young measure approach to a nonlinear membrane model involving the bending moment, Proc. Roy. Soc. Edinburgh Sect. A, 134 (2004), 845-883.  doi: 10.1017/S0308210500003516.
    [6] G. BouchittéI. Fonseca and M. L. Mascarenhas, Bending moment in membrane theory, J. Elasticity, 73 (2003), 75-99.  doi: 10.1023/B:ELAS.0000029996.20973.92.
    [7] G. BouchittéI. Fonseca and M. L. Mascarenhas, The Cosserat vector in membrane theory: a variational approach, J. Convex Anal., 16 (2009), 351-365. 
    [8] R. BunoiuG. Cardone and S. Nazarov, Scalar problems in junctions of rods and a plate. Ⅱ. self-adjoint extensions and simulation models, ESAIM: Mathematical Modelling and Numerical Analysis, 52 (2018), 481-508.  doi: 10.1051/m2an/2017047.
    [9] G. CaritaJ. MatiasM. Morandotti and D. R. Owen, Dimension reduction in the context of structured deformations, Journal of Elasticity, 133 (2018), 1-35.  doi: 10.1007/s10659-018-9670-9.
    [10] N. Chaudhuri and S. Müller, Rigidity estimate for two incompatible wells, Calc. Var. Partial Differential Equations, 19 (2004), 379-390.  doi: 10.1007/s00526-003-0220-2.
    [11] P. G. Ciarlet, Mathematical Elasticity: Three-dimensional Elasticity, vol. Ⅰ, North-Holland, Amsterdam, 1988.
    [12] P. G. Ciarlet, Plates and Junctions in Elastic Multi-structures, vol. 14 of Recherches en Mathématiques Appliquées [Research in Applied Mathematics], Masson, Paris; Springer-Verlag, Berlin, 1990, An asymptotic analysis.
    [13] P. G. Ciarlet, Theory of Plates. Mathematical Elasticity, vol. Ⅱ, North-Holland, Amsterdam, 1997.
    [14] S. Conti and B. Schweizer, Rigidity and gamma convergence for solid-solid phase transitions with SO(2) invariance, Comm. Pure Appl. Math., 59 (2006), 830-868.  doi: 10.1002/cpa.20115.
    [15] G. Dal Maso, An Introduction to Γ-convergence, Progress in Nonlinear Differential Equations and their Applications, 8, Birkhäuser Boston, Inc., Boston, MA, 1993. doi: 10.1007/978-1-4612-0327-8.
    [16] C. De Lellis and L. Székelyhidi, Simple proof of two-well rigidity, C. R. Math. Acad. Sci. Paris, 343 (2006), 367-370.  doi: 10.1016/j.crma.2006.07.008.
    [17] R. Ferreira, Redução Dimensional em Elasticidade Não Linear Através da Γ-Convergência (Dimensional Reduction in Non-linear Elasticity via Γ-Convergence), Master's thesis, Faculty of Sciences of the University of Lisbon (FCUL), 2006.
    [18] I. FonsecaD. Kinderlehrer and P. Pedregal, Energy functionals depending on elastic strain and chemical composition, Calc. Var. Partial Differential Equations, 2 (1994), 283-313.  doi: 10.1007/BF01235532.
    [19] I. Fonseca and G. Leoni, Modern Methods in the Calculus of Variations: Lp Spaces, Springer Monographs in Mathematics, Springer, New York, 2007.
    [20] I. FonsecaS. Müller and P. Pedregal, Analysis of concentration and oscillation effects generated by gradients, SIAM J. Math. Anal., 29 (1998), 736-756.  doi: 10.1137/S0036141096306534.
    [21] D. D. FoxA. Raoult and J. C. Simo, A justification of nonlinear properly invariant plate theories, Arch. Rational Mech. Anal., 124 (1993), 157-199.  doi: 10.1007/BF00375134.
    [22] L. Freddi, M. G. Mora and R. Paroni, Nonlinear thin-walled beams with a rectangular cross-section–Part I, Math. Models Methods Appl. Sci., 22 (2012), 1150016, 34. doi: 10.1142/S0218202511500163.
    [23] L. FreddiM. G. Mora and R. Paroni, Nonlinear thin-walled beams with a rectangular cross-section–Part Ⅱ, Math. Models Methods Appl. Sci., 23 (2013), 743-775.  doi: 10.1142/S0218202512500595.
    [24] G. FrieseckeR. D. James and S. Müller, A theorem on geometric rigidity and the derivation of nonlinear plate theory from three-dimensional elasticity, Comm. Pure Appl. Math., 55 (2002), 1461-1506.  doi: 10.1002/cpa.10048.
    [25] G. FrieseckeR. D. James and S. Müller, A hierarchy of plate models derived from nonlinear elasticity by gamma-convergence, Arch. Ration. Mech. Anal., 180 (2006), 183-236.  doi: 10.1007/s00205-005-0400-7.
    [26] G. Gargiulo and E. Zappale, A remark on the junction in a thin multi-domain: the non convex case, NoDEA Nonlinear Differential Equations Appl., 14 (2007), 699-728.  doi: 10.1007/s00030-007-5046-8.
    [27] A. GaudielloB. GustafssonC. Lefter and J. Mossino, Asymptotic analysis for monotone quasilinear problems in thin multidomains, Differential Integral Equations, 15 (2002), 623-640. 
    [28] A. GaudielloB. GustafssonC. Lefter and J. Mossino, Asymptotic analysis of a class of minimization problems in a thin multidomain, Calc. Var. Partial Differential Equations, 15 (2002), 181-201.  doi: 10.1007/s005260100114.
    [29] A. GaudielloR. MonneauJ. MossinoF. Murat and A. Sili, On the junction of elastic plates and beams, C. R. Math. Acad. Sci. Paris, 335 (2002), 717-722.  doi: 10.1016/S1631-073X(02)02543-8.
    [30] A. GaudielloR. MonneauJ. MossinoF. Murat and A. Sili, Junction of elastic plates and beams, ESAIM Control Optim. Calc. Var., 13 (2007), 419-457.  doi: 10.1051/cocv:2007036.
    [31] A. Gaudiello and A. Sili, Asymptotic analysis of the eigenvalues of an elliptic problem in an anisotropic thin multidomain, Proc. Roy. Soc. Edinburgh Sect. A, 141 (2011), 739-754.  doi: 10.1017/S0308210510000521.
    [32] A. Gaudiello and E. Zappale, Junction in a thin multidomain for a fourth order problem, Math. Models Methods Appl. Sci., 16 (2006), 1887-1918.  doi: 10.1142/S0218202506001753.
    [33] D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Classics in Mathematics, Springer-Verlag, Berlin, 2001
    [34] I. Gruais, Modeling of the junction between a plate and a rod in nonlinear elasticity, Asymptotic Anal., 7 (1993), 179-194. 
    [35] J. Heinonen, T. Kilpeläinen and O. Martio, Nonlinear Potential Theory of Degenerate Elliptic Equations, Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 1993, Oxford Science Publications.
    [36] W. Laskowski and H. T. Nguyen, Effective energy integral functionals for thin films with bending moment in the Orlicz-Sobolev space setting, in Function Spaces X, vol. 102 of Banach Center Publ. doi: 10.4064/bc102-0-10.
    [37] W. Laskowski and H. T. Nguyen, Effective energy integral functionals for thin films with three dimensional bending moment in the Orlicz-Sobolev space setting, Discuss. Math. Differ. Incl. Control Optim., 36 (2016), 7-31.  doi: 10.7151/dmdico.1179.
    [38] H. Le Dret, Problèmes variationnels dans les multi-domaines, vol. 19 of Recherches en Mathématiques Appliquées [Research in Applied Mathematics], Masson, Paris, 1991, Modélisation des jonctions et applications. [Modeling of junctions and applications].
    [39] H. Le Dret and A. Raoult, The nonlinear membrane model as variational limit of nonlinear three-dimensional elasticity, J. Math. Pures Appl., 74 (1995), 549-578. 
    [40] H. Le Dret and A. Raoult, Variational convergence for nonlinear shell models with directors and related semicontinuity and relaxation results, Arch. Ration. Mech. Anal., 154 (2000), 101-134.  doi: 10.1007/s002050000100.
    [41] J. Matos, Young measures and the absence of fine microstructures in a class of phase transitions, European J. Appl. Math., 3 (1992), 31-54.  doi: 10.1017/S095679250000067X.
    [42] M. G. Mora and S. Müller, Derivation of the nonlinear bending-torsion theory for inextensible rods by Γ-convergence, Calc. Var. Partial Differential Equations, 18 (2003), 287-305.  doi: 10.1007/s00526-003-0204-2.
    [43] M. G. Mora and S. Müller, Derivation of a rod theory for multiphase materials, Calc. Var. Partial Differential Equations, 28 (2007), 161-178.  doi: 10.1007/s00526-006-0039-8.
    [44] F. Murat and A. Sili, Comportement asymptotique des solutions du système de l'élasticité linéarisée anisotrope hétérogène dans des cylindres minces, C. R. Acad. Sci. Paris Sér. I Math., 328 (1999), 179–184. doi: 10.1016/S0764-4442(99)80159-1.
    [45] F. Murat and A. Sili, Effets non locaux dans le passage 3d–1d en élasticité linéarisée anisotrope hétérogène, C. R. Acad. Sci. Paris Sér. I Math., 330 (2000), 745–750. doi: 10.1016/S0764-4442(00)00232-9.
    [46] L. Scardia, Asymptotic models for curved rods derived from nonlinear elasticity by Γ-convergence, Proc. Roy. Soc. Edinburgh Sect. A, 139 (2009), 1037-1070.  doi: 10.1017/S0308210507000194.
    [47] L. Trabucho and J. Viano, Mathematical modelling of rods, in Handbook of Numerical Analysis, Vol. IV, Handb. Numer. Anal., Ⅳ, North-Holland, Amsterdam, 1996,487–974.
    [48] V. Šverák, On the problem of two wells, in Microstructure and Phase Transition, vol. 54 of IMA Vol. Math. Appl., Springer, New York, 1993,183–189. doi: 10.1007/978-1-4613-8360-4_11.
  • 加载中

Figures(1)

SHARE

Article Metrics

HTML views(180) PDF downloads(200) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return